Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 425, NWS Morristown, TN

September 4, 2006McMinn County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Sep 4, 2006, 6:36 PM EDT for McMinn County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2006, 6:36 PM EDT (22:36 UTC)
Expired
Sep 4, 2006, 7:30 PM EDT
In force
54 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County McMinn County, TN

The radar

The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:01 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 4, 3:01 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT MON SEP 4 2006

.SHORT TERM (TONIGHT AND TUESDAY)...WELL DEFINED UPPER LOW OVER IOWA
(PER WATER VAPOR SATELLITE PICS) HAS MOVED EAST IN NRN IL AND SRN WI
THIS AFTERNOON. THE INVERTED SURFACE TROUGH REMAINS IN PLACE ACROSS
THE FORECAST AREA THIS AFTERNOON...WITH AN EVER SO GRADUAL INCREASE
IN CONVECTION NOTED ACROSS THE TN VALLEY AND SRN APPALACHIANS. NOT
MUCH THUNDER/LIGHTNING JUST YET...ALTHO LIFTED INDICES JUST STARTING
TO GO NEGATIVE ACROSS THE SRN HALF OF THE FORECAST AREA...AND BEST
LIFT TO ARRIVE LATER.

AS THE UPPER LOW APPROACHES THIS EVENING...THE FORCING/LIFT
INCREASES SIGNIFICANTLY AIDED BY UPPER LEVEL DIVERGENCE. THUS...POPS
FROM PREVIOUS GRIDS LOOKED RIGHT ON TRACK WITH CATEGORICAL VALUES
MOST AREAS. POPS LOOK TO REMAIN HIGH THROUGH TUESDAY MORNING...WITH
UPPER LOW TO OUR WEST AND SURFACE TROUGH STILL IN THE VICINTY.
PREVIOUS GRIDS ONLY SLIGHTLY MODIFIED...AS THE TREND FOR DECREASING
POPS IN THE AFTERNOON WAS ALREADY THERE. MOS MINS AND MAXES VERY
CLOSE OVERALL AND I WENT AT OR JUST ABOVE GFS MINS...THEN VERY NEAR
GFS MAXES FOR TUE.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH LIFTING OUT
OF THE REGION TUESDAY NIGHT AND WEDNESDAY WILL PROVIDE LINGERING
SHOWERS OVER THE AREA.  DRY CONDITIONS GENERALLY EXPECTED THURSDAY
THROUGH SUNDAY...THOUGH WILL HAVE A SLIGHT CHANCE POP FAR
NORTHEASTERN ZONES ON FRIDAY.  THE NEXT SYSTEM PUSHES INTO THE
REGION FOR MONDAY.  GUIDANCE TEMPERATURES LOOK GOOD THROUGH THE
PERIOD AND WILL STAY CLOSE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             67  80  61  84 /  70  50  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  75  59  82 /  80  60  20  10
OAK RIDGE, TN                       65  76  59  81 /  80  60  20  10
TRI CITIES AIRPORT, TN              63  72  57  78 /  90  70  30  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/MJB
Hazardous weather outlook, Sep 4, 4:12 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 AM EDT MON SEP 4 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-050815-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
312 AM CDT MON SEP 4 2006 /412 AM EDT MON SEP 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:00 PM EDTSevere Thunderstorm WarningMRXBradley30 min
Sep 4, 7:05 PM EDTSevere Thunderstorm WarningMRXPolk55 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.